Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 69, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Sep 9, 2018, 10:49 PM EDT for Pendleton County, Kentucky. It took effect at Sep 10, 2018, 4:00 AM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2018, 10:49 PM EDT (02:49 UTC)
- In effect from
- Sep 10, 2018, 4:00 AM EDT
- Expired
- Sep 10, 2018, 3:38 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pendleton County, KY
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Licking River at McKinneysburg (MKBK2).
- Action stage
- 32 ft
- Minor stage
- 35 ft
- Moderate stage
- 42 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
709 WGUS41 KILN 100249 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Wilmington OH 1049 PM EDT Sun Sep 9 2018 ...The National Weather Service in Wilmington has issued a Flood Warning for the following river... Licking River near McKinneysburg PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not drive your car through flooded roadways. The water depth may be deeper than it appears. Stay tuned to developments by listening to NOAA Weather All Hazards radio. For additional details on river forecasts, visit water.weather.gov/ahps2/index.php?wfo=iln && KYC191-101449- /O.NEW.KILN.FL.W.0069.180910T0800Z-180912T1200Z/ /MKBK2.1.ER.180910T0800Z.180911T1200Z.180912T0800Z.NO/ 1049 PM EDT Sun Sep 9 2018 The National Weather Service in Wilmington has issued a * Flood Warning for The Licking River near McKinneysburg * from late tonight to Wednesday morning. * At 10 PM the stage was 28.3 feet. * Flood stage is 33 feet. * Minor flooding is forecast. * The river will rise above flood stage early Monday morning and continue to rise to near 39.6 feet by Tuesday morning. The river will then fall below flood stage by Wednesday morning. * At stages near 40 feet, lowland flooding will worsen in southern Pendleton County, especially along Licking River Road and in the Colvin Bend Road area. Water will approach some mobile homes and agricultural outbuildings along the river. && LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428 $$ KK
2 follow-up statements
177 WGUS81 KILN 101455 FLSILN Flood Statement National Weather Service Wilmington OH 1055 AM EDT Mon Sep 10 2018 ...The Flood Warning continues for the following rivers... Licking River near McKinneysburg KYC191-102253- /O.EXT.KILN.FL.W.0069.000000T0000Z-180912T0351Z/ /MKBK2.1.ER.180910T2109Z.180911T1200Z.180911T2151Z.NO/ 1055 AM EDT Mon Sep 10 2018 The Flood Warning continues for The Licking River near McKinneysburg * until Tuesday evening. * At 10 AM the stage was 29.8 feet. * Flood stage is 33 feet. * Minor flooding is forecast. * The river will rise above flood stage late this afternoon and continue to rise to near 36.4 feet by Tuesday morning.The river will fall below flood stage Tuesday afternoon. * At stages near 40.0 feet, Lowland flooding continues to worsen in southern Pendleton County, especially along Licking River Road and in the Colvin Bend Road area. Water approaches some mobile homes and agricultural outbuildings along the river. && LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428 $$
838 WGUS81 KILN 101938 FLSILN Flood Statement National Weather Service Wilmington OH 338 PM EDT Mon Sep 10 2018 ...The Flood Warning is cancelled for the following river... Licking River near McKinneysburg KYC191-102008- /O.CAN.KILN.FL.W.0069.000000T0000Z-180912T0351Z/ /MKBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 338 PM EDT Mon Sep 10 2018 The Flood Warning is cancelled for The Licking River near McKinneysburg * At 3 PM the stage was 30.2 feet. * Flood stage is 33 feet. * The river will remain below flood stage and crest near 32.5 feet late tonight. The river will continue falling throughout the week. * At stages near 33 feet, some flooding occurs along the river in southern Pendleton County but is mainly confined to lowland and agricultural areas. && LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428 $$ KK
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Sep 9, 10:49 PM EDT, 0 minutes earlier.
Area forecast discussion, Sep 9, 10:49 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1049 PM EDT Sun Sep 9 2018
.SYNOPSIS...
The remnants of Gordon will continue to pull away from the
region tonight. A drier airmass will then move into the area,
leading to a gradual warming trend through mid week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Surface low on the far SE border of forecast area near
Portsmouth and lifting NNE. With lingering high water through
quite a bit of the SE forecast area, and some final heavy bands
of rain pushing through near the suface low, leaving the flash
flood watch for now, but should be able to be dropped overnight.
Low clouds and some light fog overnight, along with patchy
drizzle, so have added this as well. Otherwise, more abundant
precipitation pulling east of forecast area.
Temperatures a bit of a challenge, with the surface low pulling
NNE, have lowered temperatures a bit in the far SE forecast
area, as it seems the previous gradient may not be as dramatic
with the low pulling away a little sooner. Still generally mid
50s to low 60s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
For Monday, filling H5 s/w will push the sfc low to the
northwest. However the low levels will remain saturated and low
clouds will linger for much of the day. The overnight fog will
take a while to lift Monday morning as slightly drier air begins
to filter in on the backside of the low. Temperatures will be
cool again on Monday, ranging from the mid 60s in the northwest
to the lower 70s in nrn KY.
Finally Monday night, we should start to see the clouds break.
lows will drop to the mid 50s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
High pressure will allow for dry conditions across the region on
Tuesday. Wednesday through Sunday will be primarily dry, however
cannot rule out some isolated to scattered afternoon showers and
thunderstorms. Limited precipitation chances to the slight chance
or low end chance categories.
Went close to the superblend for temperatures through the week.
There will be a gradual warming trend with high temperatures on
Tuesday in the 70s and then gradually warming into the 80s as the
week progresses. Low temperatures will be in the 50s and 60s.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Lingering showers will reduce visibility at especially
KILN/KCMH/KLCK until the surface low finally pulls to the NNE of
the area. Afterward MVFR and IFR ceilings, with mainly MVFR
visibility restrictions through all locations overnight. Could
be some IFR at the typically vulnerable KLUK/KILN. Visibility to
improve after 12z, but IFR/MVFR stratus to remain in place for
much of the day.
OUTLOOK...MVFR ceilings will be possible into Monday evening,
with potential MVFR visibility restrictions Tuesday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 8 AM EDT Monday for OHZ065-073-074-081-
082-088.
KY...Flash Flood Watch until 8 AM EDT Monday for KYZ099-100.
IN...None.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...Sites
LONG TERM...
AVIATION...JDRHazardous weather outlook, Sep 9, 4:30 PM EDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 430 PM EDT Sun Sep 9 2018 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>064-070>072- 102030- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Butler-Warren-Clinton- 430 PM EDT Sun Sep 9 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ099-100-OHZ065-073-074-081-082-088-102030- Mason-Lewis-Fairfield-Ross-Hocking-Adams-Pike-Scioto- 430 PM EDT Sun Sep 9 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and South Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Some scattered roads remained closed due to flooding. Use caution when driving. Also take care in around area rivers, where high water might occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>098-OHZ077>080-102030- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Hamilton-Clermont- Brown-Highland- 430 PM EDT Sun Sep 9 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Some scattered roads remained closed due to flooding. Use caution when driving. Also take care in around area rivers, where high water might occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 9, 4:56 PM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
456 PM EDT SUN SEP 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLOOD FRIENDSHIP 38.97N 85.15W
09/09/2018 RIPLEY IN EMERGENCY MNGR
HIGH WATER ALONG LAUGHERY CREEK LEAVING SEVERAL ROADS
IMPASSABLE WITH U.S. 62 CLOSED. TWO CARS TRAPPED IN HIGH
WATER, WITH FLOODED TENTS IN THE REGION.
&&
JDRLocal storm report, Sep 9, 5:59 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT SUN SEP 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HEAVY RAIN 1 N TROY 40.06N 84.20W
09/09/2018 M4.05 INCH MIAMI OH TRAINED SPOTTER
72-HOUR TOTAL
0230 PM FLOOD SPARTA 38.68N 84.91W
09/09/2018 GALLATIN KY LAW ENFORCEMENT
HIGHWAY 467 NEAR SPARTA CLOSED DUE TO HIGH WATER.
&&
JDRLocal storm report, Sep 9, 6:14 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 PM EDT SUN SEP 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD 3 SW SPARTA 38.65N 84.95W
09/09/2018 CARROLL KY 911 CALL CENTER
HIGH WATER OVER KY HWY-36 AT MC DANIEL ST.
&&
KKLocal storm report, Sep 9, 8:22 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
822 PM EDT SUN SEP 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD LUCASVILLE 38.88N 83.00W
09/09/2018 SCIOTO OH LAW ENFORCEMENT
SEVERAL ROADS REMAIN FLOODED. STATE ROUTE 73 NEAR
RAREDON, STATE ROUTE 348 NEAR THE ADAMS COUNTY LINE, AND
ROUTE 140 NEAR SOUTH WEBSTER.
&&
JDRLocal storm report, Sep 9, 10:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1048 PM EDT SUN SEP 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HEAVY RAIN 1 S FAIRBORN 39.79N 84.02W
09/09/2018 M3.74 INCH GREENE OH PUBLIC
STORM TOTAL RAINFALL.
&&
KCNearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.